I was lucky enough not to have any serious side effects with EC and could do most things. However, i had much less energy than usual and i felt emotionally vulnerable. It felt a bit like being permanently jet-lagged or hungover. I carried on working but part-time and often working from home. Actually i think working can be good for you mentally if you are up to it physically. It is good to feel normal and useful. The thing to remember is that if you have less energy and can only do e.g. 5 hours activity a day not 10, use those hours wisely! Don't waste them on lengthy commuting etc. Working from home is great because then you can take a rest if you need it or go for a walk to recharge batteries. Fresh air and exercise does help to maintain equilibrium. I also found yoga helpful. As for office politics, i think cancer puts that **** into perspective! Best wishes for your journey. Xx
Hi Sib, everyone is very very different., and I think the advice from your Onco is great. In my experience no one can predict what side effects you may experience. The effects of chemo are cumulative, and some regimes are harsher than others. I also had to have daily injections of filigrastan for a week following EC chemo. These go into the stomach. Most ladies manage this themselves. I didn't have any side effects from them, but again, some have found them unpleasant. My advice is to listen to your body. You may sail through your treatments, and I do hope so. If you need to sleep, or chill, then you need to do that. So flexibility is key here, both for you and your employer. I am retired so never faced the dilemma you have in front of you, but I'm sure you will get some support on the forum from others in your position. Be good to yourself, and good luck with your decision. X
I don't intend to go back until the very end. I feel my sanity is more important than my work, and I wouldn't be sane if I did! I guess I'm lucky that I can choose. Please listen to your inner self and don't overdo things, this is a complex diagnosis and you'll need all your strength to work alongside the treatment you're being given.
Best of luck xx